MAUDE Adverse Event Report: MENTOR CPX 2 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR CPX 2 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number 3546213
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Autoimmune Reaction (1733); No Code Available (3191)
Date of Event 01/01/2008
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.The device history record (dhr) was reviewed on (b)(6) 2018, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant products: unknown mentor saline implant.(b)(4).
 
Event or Problem Description
It was reported (via fda medwatch) that a female patient of unknown age who underwent breast prostheses implantation with mentor saline implants on (b)(6) 2004 reported breast implant illness.The patient reported that she has been feeling terrible for the last 10+ years, and has seen multiple doctors, has had multiple imaging, testing, and physical therapy but her symptoms remain unresolved.The patient reports bone pain, neck and back pain, brain fog, severe fatigue, impaired concentration affecting driving, stomach and digestive issues, eye problems, poor libido, and depression.All the tests come back negative for lyme disease.The patient reported that one physician believes she has fibromyalgia and another said she may have beginning stages of osteo-arthritis.The patient reports her quality of life is very poor and that she eats healthy, takes vitamins, but has difficulty exercising due to pain and fatigue.The patient did research and believes it is breast implant illness.The patient cannot afford to get them removed but is tired of feeling sick.No product issue, such as deflation, was reported.See manufacturer report number 1645337-2018-03281 for contralateral prosthesis report.
 
Additional Manufacturer Narrative
On 18-oct-2021, mentor received additional information about the event.The patient was scheduled to undergo bilateral explantation on (b)(6) 2021.Reason for device explant and/or reoperation: autoimmune disorder.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX 2 BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
MDR Report Key7550661
Report Number1645337-2018-03282
Device Sequence Number1775262
Product Code LCJ
UDI-Device Identifier00081317002260
UDI-Public00081317002260
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2007
Device Model Number3546213
Device Catalogue Number3546213
Device Lot Number271355
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/02/2018
Supplement Date Received by Manufacturer10/18/2021
Initial Report FDA Received Date05/29/2018
Supplement Report FDA Received Date11/04/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2003
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;